Alert archive / Tennessee / Flash Flood Warnings in 2003
Flash Flood Warning 9, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Apr 29, 2003, 11:22 PM CDT for Carroll County, Tennessee. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2003, 11:22 PM CDT (04:22 UTC)
- Expired
- Apr 30, 2003, 1:15 AM CDT
- In force
- 113 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Carroll County, TN
The radar
The Paducah radar (KPAH), 122 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2956 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 300427 FFWMEM TNC017-300615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1122 PM CDT TUE APR 29 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... CARROLL COUNTY IN NORTHWEST TENNESSEE * UNTIL 115 AM CDT. * AT 1119 PM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN ACROSS SOUTHEAST CARROLL COUNTY. * CITIES AFFECTED THROUGH 115 AM CDT INCLUDE... BUENA VISTA...CLARKSBURG THUNDERSTORMS HAVE DUMPED UP TO THREE INCHES OF RAIN OVER SOUTHEAST CARROLL COUNTY THIS EVENING. THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE AREA AND ANOTHER 1 TO 2 INCHES OF RAIN IS POSSIBLE. .BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3616 8821 3583 8821 3583 8862 3612 8862
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 8:30 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 29, 8:30 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 830 PM CDT TUE APR 29 2003 AFTERNOON/EVENING CONVECTION WINDING DOWN ACRS THE CWFA AS THE SUN SETS. SCT SHRAS CONT ACRS NW TN AND E OF MKL. EXPECT DISSIPATING TREND TO CONTINUE AND WL PROBABLY UPDATE TO REMOVE POPS SOON. REMAINDER OF FORECAST LOOKS FINE. .MEG...NONE. SJM
Hazardous weather outlook, Apr 29, 3:00 PM CDT, 8 hours 22 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-301000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT A STATIONARY FRONT WILL CONTINUE ALONG THE ARKANSAS MISSOURI BORDER EASTWARD ACROSS KENTUCKY. SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP TONIGHT ACROSS EXTREME NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND THE NORTHWEST CORNER OF TENNESSEE. A FEW STORMS MAY BE SEVERE. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL APPROACH FROM THE WEST THURSDAY AND MOVE INTO THE MID SOUTH FRIDAY. SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE REGION THURSDAY NIGHT INTO FRIDAY. A FEW STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN THURSDAY NIGHT INTO FRIDAY. JCL
In the hours before
Special weather statement, Apr 29, 5:34 PM CDT, 5 hours 48 minutes before
TNZ088-300100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 534 PM CDT TUE APR 29 2003 ...CODE ORANGE OZONE HEALTH ADVISORY IN EFFECT UNTIL SUNSET... THE MEMPHIS AND SHELBY COUNTY HEALTH DEPARTMENT HAS ISSUED A CODE ORANGE OZONE HEALTH ADVISORY EFFECTIVE FOR MEMPHIS AND ALL OF SHELBY COUNTY THAT WILL REMAIN IN EFFECT UNTIL SUNSET. THIS OZONE HEALTH ADVISORY IS DUE TO MONITORED OZONE VALUES THAT ARE APPROACHING THE UNHEALTHFUL RANGE. THESE VALUES HAVE EXCEEDED THE ENVIRONMENTAL PROTECTION AGENCYS FEDERAL SAFE HEALTH STANDARD. THE MEMPHIS AND SHELBY COUNTY HEALTH DEPARTMENT RECOMMENDS THAT ACTIVE CHILDREN AND ADULTS...AND PEOPLE WITH RESPIRATORY DISEASE...SUCH AS ASTHMA...LIMIT PROLONGED OUTDOOR EXERTION. PLEASE CONTINUE TO MONITOR THE LATEST OZONE FORECASTS AND UPDATES UNTIL AIR QUALITY VALUES RETURN TO SAFE LEVELS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
Local storm report, Apr 29, 10:40 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1040 PM CDT TUE APR 29 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0511 PM HAYTI MO 1.00 INCH HAIL
04/29/03 PEMISCOT REPORTED BY PEMISCOT
COUNTY SHERIFFS OFFICE.
0525 PM BLYTHEVILLE AR 0.75 INCH HAIL
04/29/03 MISSISSIPPI REPORTED BY SPOTTER.
0527 PM HAYTI MO 0.88 INCH HAIL
04/29/03 PEMISCOT REPORTED BY SPOTTER.
0540 PM BLYTHEVILLE AR 1.00 INCH HAIL
04/29/03 MISSISSIPPI REPORTED BY SPOTTER.
0555 PM BLYTHEVILLE AR 0.75 INCH HAIL
04/29/03 MISSISSIPPI REPORTED BY SPOTTER.
0605 PM HAYTI MO 1.00 INCH HAIL
04/29/03 PEMISCOT REPORTED BY PEMISCOT
COUNTY SHERIFFS OFFICE.Nearby
Flash Flood Warnings in Tennessee, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.